MAUDE Adverse Event Report: EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1039370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a patient was smoking a cigarette while using an everflo oxygen concentrator.The patient was hospitalized with burns to her nose and throat.The device has yet to be returned to the manufacturer for evaluation.A follow up report will be submitted when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer previously reported a patient was smoking a cigarette while using an everflo oxygen concentrator.The patient was hospitalized with burns to her nose and throat.There was no allegation of device malfunction.During the evaluation of the device at a third party service center, the device was found to have no evidence of thermal damage.Product labeling states," oxygen vigorously accelerates combustion and should be kept away from heat or open flame.Not suitable for use in the presence of a flammable anesthetic mixture with air or with oxygen or nitrous oxide.Do not smoke, allow others to smoke or have open flames near the concentrator when it is in use.".

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
MDR Report Key11921438
Report Number2518422-2021-01609
Device Sequence Number14410786
Product Code CAW
UDI-Device Identifier00606959020436
UDI-Public00606959020436
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1039370
Device Catalogue Number1039370
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR